MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA22-90/I16-30
Medical Device Problem Codes Material Puncture/Hole (1504); Material Integrity Problem (2978)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802); Failure of Implant (1924)
Date of Event 08/17/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a afx bifurcated stent graft and a vela infrarenal stent graft to treat an abdominal aortic aneurysm (aaa).Approximately five (5) years post initial implant, a type 3b endoleak with sac growth was identified on a ct (computed tomography), the patient is currently stable and an intervention is being planned.
 
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported aneurysm sac growth and type iiib endoleak of the bifurcated device are confirmed.This is consistent with the reported adverse event/incident.However, the reported patient expiration is unconfirmed due to a lack of relevant medical information.While the contributing factor for the sac growth is likely the endoleak, the contributing factors for the type iiib endoleak and (unconfirmed) death are unknown.Therefore, procedure-related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.During the investigation and with the information available, endologix found no evidence to suggest the device was used off-label.The final patient status was reported as being expired (cause unknown).No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b2 outcomes attributed to ae.B5 describe event or problem.E1 initial reporter.G4 awareness date.H1 type of reportable event.H6 device codes (as evaluated); remove 2978.H6 evaluation result codes; remove 3233.H6 evaluation conclusion codes; remove 11.
 
Event or Problem Description
The patient was initially implanted with a afx bifurcated stent graft and a vela infrarenal stent graft to treat an abdominal aortic aneurysm (aaa).Approximately five (5) years post initial implant, a type 3b endoleak with sac growth was identified on a ct (computed tomography), the patient is currently stable and an intervention is being planned.Additional information received indicating that the patient expired on an unknown date, and the physician believes this event is unrelated to the aneurysm.Clarification: as the exact date of event is unknown, the best estimate was used, which is the awareness date to the sac growth and endoleak event.As the exact date of death is unknown, the best estimate was used, which is the awareness date to the death event.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10526053
Report Number2031527-2020-00253
Device Sequence Number1218673
Product Code MIH
UDI-Device Identifier00818009010223
UDI-Public(01)00818009010223(17)180428
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2018
Device Model NumberBA22-90/I16-30
Device Lot Number1336555008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date09/12/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL - 1252120010.
Outcome Attributed to Adverse Event Death; Other;
Patient Age65 YR